MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Erosion (1750); Unspecified Infection (1930); Discomfort (2330); Insufficient Information (4580)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had been implanted with the obtryx system device.According to the patient's attorney, the patient has experienced an unspecified injury.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of june 26, 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block h6: the imdrf patient code capture the reportable event of: e2401 - unspecified personal injury.The imdrf impact code capture the reportable event of: f12 - the patient filed a legal claim for an unspecified personal injury related to the device.
 
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem), b7 (other relevant history), and h6 (patient codes and impact codes have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of june 26, 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The explanting physician is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion and extrusion.E1906 - captures the reportable event of infection.E172001 - captures the reportable event of chronic left groin abscess.E2311 - captures the reportable event of discomfort.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of partial mesh excision.F1903 - captures the reportable event of mesh excision of eroded mesh.F2303 - captures the reportable event of patient was under pain management with oxycodone 7.5 mg taken three times daily as needed.
 
Event or Problem Description
It was reported that the patient had been implanted with the obtryx system device on (b)(6) 2018.The sling was placed via vaginal and groin incisions using a trocar, positioned under the mid-urethra with minimal tension.Post-placement testing showed no leakage during valsalva maneuvers, indicating successful correction of the previously displaced urethrovesical angle.Cystoscopy confirmed no injury to the bladder or urethra.Postoperatively, according to the patient's attorney, the patient has experienced an unspecified injury.The patient also suffered from a chronic left groin abscess, which contained a foreign body at its base.Subsequently, on (b)(6) 2024, the patient underwent excisional debridement of the chronic abscess.During the procedure, a foreign body, specifically a piece of mesh, was discovered and removed.The mesh appeared to be a remnant from a previous surgical procedure and was embedded deep within the groin tissue.It was carefully dissected and transected at a safe point before being sent for pathological analysis.The surrounding granulation tissue was also debrided, and the wound was thoroughly irrigated with sterile saline.The deep tissue and skin were closed using vicryl sutures, and a sterile dressing was applied.No intraoperative or postoperative complications were reported.The patient tolerated the procedure well, awoke from anesthesia, and was transferred to the post-anesthesia care unit in stable condition.On (b)(6) 2024, the patient presented to the clinic and reported that she had previously undergone surgery during which a portion of her bladder mesh was cut, and the remaining mesh had retracted.She stated that this issue was evaluated by a physician, who informed her of the mesh complication.The patient was advised to schedule a follow-up appointment and undergo imaging to determine whether the remaining mesh needs to be removed.No specific treatment related to the mesh or sling was initiated during this visit, but the patient was under pain management with oxycodone 7.5 mg taken three times daily as needed, which may be related to discomfort from the mesh issue.The patient understood and agreed to the plan of care.On (b)(6) 2024, the patient was evaluated due to complications from a previous sling procedure for stress urinary incontinence.Her symptoms had returned, and she had developed a persistent left inguinal abscess that continued to drain despite multiple treatments.During the examination, exposed mesh was found in the vaginal area near the urethra and was suspected to be causing the infection.Sling removal was scheduled approximately two weeks later through a vaginal and inguinal approach.The patient was informed of possible complications, including infection, bleeding, and bladder injury.On (b)(6) 2024, the patient underwent a procedure due to complications from a previously placed vaginal sling, including exposed vaginal mesh and a chronically draining infected inguinal sinus.During the operation, cystoscopy confirmed no bladder abnormalities, and the exposed mesh was identified bilaterally in the vaginal area.The sling was excised, including a portion extending into the obturator canal, and the infected sinus tract in the left groin was completely removed.The excised mesh specimen, measuring 11.0 x 0.7 x 0.1 cm, was submitted for pathological examination.Pathology revealed benign squamous mucosa and underlying soft tissue with inflamed granulation tissue and abscess formation, confirming the presence of infection and inflammation related to the mesh.No malignancy was detected.The patient tolerated the procedure well, with no intraoperative or postoperative complications reported, and was discharged home with wound care instructions and scheduled follow-up.During the patient's follow-up visit on (b)(6) 2024, she was evaluated for complications related to previously placed mesh.The mesh had been removed earlier that month via vaginal and inguinal approaches, with the left side cut and the right-side left high.At the time of follow-up, she was actively packing her left inguinal wound, which showed no signs of drainage and was reported to be healing well.The exposed mesh had been suspected as the source of a persistent infection, and its removal appeared to be resolving the issue.No additional intraoperative or postoperative complications were noted beyond those associated with the mesh and infection.
 
Additional Manufacturer Narrative
Block h2: additional information blocks a2 (date of birth), a3a (sex), a3b (gender), a6 (race), b2 (outcomes attrib to adv event), b5 (describe event or problem), d6b (explant date), h6 (patient codes and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The explanting physician is: dr.(b)(6).(b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion and extrusion.E1906 - captures the reportable event of infection.E172001 - captures the reportable event of chronic left groin abscess.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of partial mesh excision.F1903 - captures the reportable event of mesh excision of eroded mesh.
 
Event or Problem Description
It was reported that the patient had been implanted with the obtryx system device.Postoperatively, according to the patient's attorney, the patient has experienced an unspecified injury.The patient also suffered from a chronic left groin abscess, which contained a foreign body at its base.Subsequently, on (b)(6) 2024, the patient underwent excisional debridement of the chronic abscess.During the procedure, a foreign body, specifically a piece of mesh, was discovered and removed.The mesh appeared to be a remnant from a previous surgical procedure and was embedded deep within the groin tissue.It was carefully dissected and transected at a safe point before being sent for pathological analysis.The surrounding granulation tissue was also debrided, and the wound was thoroughly irrigated with sterile saline.The deep tissue and skin were closed using vicryl sutures, and a sterile dressing was applied.No intraoperative or postoperative complications were reported.The patient tolerated the procedure well, awoke from anesthesia, and was transferred to the post-anesthesia care unit in stable condition.On (b)(6) 2024, the patient was evaluated due to complications from a previous sling procedure for stress urinary incontinence.Her symptoms had returned, and she had developed a persistent left inguinal abscess that continued to drain despite multiple treatments.During the examination, exposed mesh was found in the vaginal area near the urethra and was suspected to be causing the infection.Sling removal was scheduled approximately two weeks later through a vaginal and inguinal approach.The patient was informed of possible complications, including infection, bleeding, and bladder injury.On (b)(6) 2024, the patient underwent a procedure due to complications from a previously placed vaginal sling, including exposed vaginal mesh and a chronically draining infected inguinal sinus.During the operation, cystoscopy confirmed no bladder abnormalities, and the exposed mesh was identified bilaterally in the vaginal area.The sling was excised, including a portion extending into the obturator canal, and the infected sinus tract in the left groin was completely removed.The patient tolerated the procedure well, with no intraoperative or postoperative complications reported, and was discharged home with wound care instructions and scheduled follow-up.During the patient's follow-up visit on (b)(6) 2024, she was evaluated for complications related to previously placed mesh.The mesh had been removed earlier that month via vaginal and inguinal approaches, with the left side cut and the right side left high.At the time of follow-up, she was actively packing her left inguinal wound, which showed no signs of drainage and was reported to be healing well.The exposed mesh had been suspected as the source of a persistent infection, and its removal appeared to be resolving the issue.No additional intraoperative or postoperative complications were noted beyond those associated with the mesh and infection.

Brand Name
OBTRYX II SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20555493
Report Number2124215-2024-64586
Device Sequence Number3200999
Product Code OTN
UDI-Device Identifier08714729839255
UDI-Public(01)08714729839255(17)210422(10)22023375
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model NumberM0068504110
Device Catalogue NumberM0068504110
Device Lot Number0022023375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer08/13/2025
09/16/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date09/11/2025
10/15/2025
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age45 YR
Patient SexFemale
Patient RaceWhite